Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Provigil alone? Applefreak

Posted by bruce alan on December 13, 2008, at 3:23:46

In reply to Provigil alone?, posted by Applefreak on December 12, 2008, at 18:02:39

> After 7 days being on Ixel, this isnt working for me. Im still experimenting nausea and excessive sleepiness during the day. Im seriously thinking of taking Provigil all by itself, and cutting Ixel entirely, but Im afraid itll make me ill tempered. Suggestions anyone? Thanks!

I do not know you or your history, meaning I can only speak in generalities. But generalities are called for, as is great caution in the use of Provigil, now that the notion has begun to gel amongst researchers that Provigil ( modafinil ) is almost surely not as safe as it has been made out to be. Moreover, the risks which Provigil apparently present, at least for new Provigil users within their first 6 months of modafinil therapy, are risks of great bodily harm and yes, death -- quite sudden death. The tipping point will eventually come, as it did with Vioxx, as more deaths are tallied than the FDA can continue to stomach in silence. And if you doubt what I say, then I would say that Cephalon's damage control people have done their job well. There is one solid unavoidable aspect about the FDA's concern about Provigil that I doubt that any more than 1 out of 1000 persons who are taking Provigil or are about to know about. But let me ask you -- are you aware that in 2006, Cephalon brought Provigil before the FDA to ask the FDA's permission to add ADHD to the current conditions for which Provigil is FDA approved. Cephalon emerged from its hearing before the FDA's commitee, utterly stunned. The following day Cephalon's stock took a nose dive. The committee had found, essentially, that Provigil was simply too dangerous for it to be cut loose for increased use by the much larger pool of potential customers/patients which comprises the ADHD community. But you say, how could that be? I would have heard that! The answer is that you certainly would have heard about it if Cephalon had not camouflaged it from mention by the media by giving Provigil an alias: they called it "Sparlon" for the purposes of the testing they conducted. And when "Sparlon" was not approved for use due to strong safety concerns by an FDA committee voting 11 to 1 to deny release of "Sparlon", that stealth name they had given to modafinil, but not the modafinil (Provigil) itself was put to rest.
My belief is that if you have been taking Provigil for 6 or more months already, you are probably not at risk for the horrific skin rashes found to have been brought on by Provigil. Rashs so severe that when they manifest themselves as Stevens-Johnson Syndrome, (SJS), its victims take on the look of a third-degree burn patient and are often cared for in hospital burn units. But if you've stopped taking Provigil and are contemplating returning to it, spare yourself the risk of a savage drug hypersensitivity, the death toll for which has hardly been accounted for.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bruce alan thread:868346
URL: http://www.dr-bob.org/babble/20081204/msgs/868427.html